Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the periodic ``good'' Boussinesq equation


Authors: Luiz Gustavo Farah and Márcia Scialom
Journal: Proc. Amer. Math. Soc. 138 (2010), 953-964
MSC (2000): Primary 35B30; Secondary 35Q55, 35Q72
DOI: https://doi.org/10.1090/S0002-9939-09-10142-9
Published electronically: October 20, 2009
MathSciNet review: 2566562
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the well-posedness of the initial-value problem for the periodic nonlinear ``good'' Boussinesq equation. We prove that this equation is locally well posed for initial data in Sobolev spaces $ H^s(\mathbb{T})$ for $ s>-1/4$, the same range of the real case obtained by Farah (Comm. Partial Differential Equations 34 (2009), 52-73).


References [Enhancements On Off] (What's this?)

  • 1. I. Bejenaru and T. Tao, Sharp well-posedness and ill-posedness results for a quadratic non-linear Schrödinger equation, J. Funct. Anal. 233 (2006), no. 1, 228-259. MR 2204680 (2007i:35216)
  • 2. J. L. Bona and R. L. Sachs, Global existence of smooth solutions and stability of solitary waves for a generalized Boussinesq equation, Comm. Math. Phys. 118 (1988), no. 1, 15-29. MR 954673 (89k:35198)
  • 3. J. Bourgain, Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations. I and II, Geom. Funct. Anal. 3 (1993), no. 3, 107-156, 209-262. MR 1215780 (95d:35160b)
  • 4. J. Boussinesq, Théorie des ondes et des remous qui se propagent le long d'un canal rectangulaire horizontal, en communiquant au liquide continu dans 21 ce canal des vitesses sensiblement pareilles de la surface au fond, J. Math. Pures Appl. 17 (1872), no. 2, 55-108.
  • 5. Y.-F. Fang and M. G. Grillakis, Existence and uniqueness for Boussinesq type equations on a circle, Comm. Partial Differential Equations 21 (1996), no. 7-8, 1253-1277. MR 1399198 (97d:35190)
  • 6. L. G. Farah, Local solutions in Sobolev spaces with negative indices for the ``good'' Boussinesq equation, Comm. Partial Differential Equations 34 (2009), no. 1-3, 52-73. MR 2512853
  • 7. J. Ginibre, Y. Tsutsumi, and G. Velo, On the Cauchy problem for the Zakharov system, J. Funct. Anal. 151 (1997), no. 2, 384-436. MR 1491547 (2000c:35220)
  • 8. C. E. Kenig, G. Ponce, and L. Vega, Well-posedness and scattering results for the generalized Korteweg-de Vries equation via the contraction principle, Comm. Pure Appl. Math. 46 (1993), no. 4, 527-620. MR 1211741 (94h:35229)
  • 9. -, A bilinear estimate with applications to the KdV equation, J. Amer. Math. Soc. 9 (1996), no. 2, 573-603. MR 1329387 (96k:35159)
  • 10. -, Quadratic forms for the $ 1$-D semilinear Schrödinger equation, Trans. Amer. Math. Soc. 348 (1996), no. 8, 3323-3353. MR 1357398 (96j:35233)
  • 11. F. Linares, Global existence of small solutions for a generalized Boussinesq equation, J. Differential Equations 106 (1993), no. 2, 257-293. MR 1251854 (94k:35262)
  • 12. M. Tsutsumi and T. Matahashi, On the Cauchy problem for the Boussinesq type equation, Math. Japon. 36 (1991), no. 2, 371-379. MR 1095753 (91k:35235)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35B30, 35Q55, 35Q72

Retrieve articles in all journals with MSC (2000): 35B30, 35Q55, 35Q72


Additional Information

Luiz Gustavo Farah
Affiliation: Department of Mathematics, Instituto de Matemática, Estatística e Computação Científica, Universidade Estadual de Campinas, C.P. 6065, Campinas, SP, Brazil, CEP 13083-970
Email: lgfarah@gmail.com

Márcia Scialom
Affiliation: Department of Mathematics, Instituto de Matemática, Estatística e Computação Científica, Universidade Estadual de Campinas, C.P. 6065, Campinas, SP, Brazil, CEP 13083-970
Email: scialom@ime.unicamp.br

DOI: https://doi.org/10.1090/S0002-9939-09-10142-9
Received by editor(s): June 22, 2009
Published electronically: October 20, 2009
Additional Notes: The first author was partially supported by FAPESP-Brazil.
Communicated by: Walter Craig
Article copyright: © Copyright 2009 American Mathematical Society

American Mathematical Society